Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 86, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 11, 2008, 8:08 PM CDT for Palo Alto County, Pocahontas County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2008, 8:08 PM CDT (01:08 UTC)
- Expired
- Jun 12, 2008, 2:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Palo Alto County, IA, Pocahontas County, IA
The radar
The Des Moines radar (KDMX), 170 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:18 PM CDT | HEAVY RAIN 0 | Laurens, IA | 1.5 TO 2 INCHES OF RAIN. |
| Jun 11, 9:00 PM CDT | FLASH FLOOD | 1 S Mallard, IA | WATER REPORTED TO BE OVER HIGHWAY 4 SOUTH OF MALLARD. |
| Jun 11, 11:18 PM CDT | FLASH FLOOD | Laurens, IA | EXTENSIVE STREET FLOODING STOPPING TRAVEL AND WATER BACKING UP INTO BASEMENTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 574 m²/s²
- 0-3 km storm-relative helicity
- 740 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 120109
FFWDMX
IAC147-151-120715-
/O.NEW.KDMX.FF.W.0086.080612T0108Z-080612T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
808 PM CDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PALO ALTO COUNTY IN NORTHWEST IOWA...
NORTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA...
* UNTIL 215 AM CDT THURSDAY
* AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMMETSBURG...LAURENS AND MALLARD.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND DUE TO
PONDING OF WATER AND OVERFLOW OF DITCHES. TWO OR THREE INCHES OF
RAIN IS LIKELY BY 10 PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4325 9457 4325 9446 4291 9446 4263 9492
4301 9492 4326 9464 4326 9457
TIME...MOT...LOC 0108Z 180DEG 0KT 4296 9471
$$
JUNGBLUTH6 follow-up statements
000
WGUS73 KDMX 120220
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
918 PM CDT WED JUN 11 2008
IAC147-151-120715-
/O.CON.KDMX.FF.W.0086.000000T0000Z-080612T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO ALTO IA-POCAHONTAS IA-
918 PM CDT WED JUN 11 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
NORTHWESTERN POCAHONTAS AND PALO ALTO COUNTIES...
AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMMETSBURG...LAURENS...MALLARD AND RODMAN.
RAINFALL AMOUNTS IN EXCESS OF 1.5 INCHES HAVE BEEN REPORTED IN THE
WARNED AREA...AND RADAR INDICATES UP TO 3 INCHES OF RAIN HAS FALLEN.
THIS WILL CAUSE PONDING IN FIELDS AND DITCHES TO OVERFLOW ONTO ROADS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4325 9457 4325 9446 4291 9446 4263 9492
4301 9492 4326 9464 4326 9457
TIME...MOT...LOC 0218Z 180DEG 0KT 4296 9471
$$
ALBRECHT000
WGUS73 KDMX 120318
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1016 PM CDT WED JUN 11 2008
IAC147-151-120715-
/O.CON.KDMX.FF.W.0086.000000T0000Z-080612T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO ALTO IA-POCAHONTAS IA-
1016 PM CDT WED JUN 11 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
NORTHWESTERN POCAHONTAS AND PALO ALTO COUNTIES...
AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RADAR ESTIMATES OF UP TO 3 INCHES OF RAIN FROM
THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMMETSBURG...LAURENS...MALLARD...AND RODMAN.
ALTHOUGH THE HEAVY RAIN HAS SUBSIDED FOR NOW...ADDITIONAL RAINFALL
AMOUNTS OF HALF AN INCH TO AN INCH ARE POSSIBLE IN THE WARNED AREA
THROUGH 100 AM CDT WITH ADDITIONAL THUNDERSTORM ACTIVITY FROM
NEBRASKA MOVES INTO WEST CENTRAL IOWA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4325 9457 4325 9446 4291 9446 4263 9492
4301 9492 4326 9464 4326 9457
TIME...MOT...LOC 0316Z 180DEG 0KT 4296 9471
$$
ALBRECHT000
WGUS73 KDMX 120419
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1119 PM CDT WED JUN 11 2008
IAC147-151-120715-
/O.CON.KDMX.FF.W.0086.000000T0000Z-080612T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO ALTO IA-POCAHONTAS IA-
1119 PM CDT WED JUN 11 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
NORTHWESTERN POCAHONTAS AND PALO ALTO COUNTIES...
AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMMETSBURG...LAURENS...MALLARD...AND RODMAN.
RAINFALL AMOUNTS IN EXCESS OF 1.5 INCHES HAVE BEEN REPORTED IN THE
WARNED AREA...AND RADAR INDICATES UP TO 3 INCHES OF RAIN HAS FALLEN.
THIS WILL CAUSE PONDING IN FIELDS AND DITCHES TO OVERFLOW ONTO ROADS.
AT 1118 PM CDT...LAW ENFORCEMENT REPORTED EXTENSIVE STREET FLOODING
IN THE LAURENS AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4325 9457 4325 9446 4291 9446 4263 9492
4301 9492 4326 9464 4326 9457
TIME...MOT...LOC 0419Z 180DEG 0KT 4296 9471
$$
ALBRECHT000
WGUS73 KDMX 120521
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1219 AM CDT THU JUN 12 2008
IAC147-151-120715-
/O.CON.KDMX.FF.W.0086.000000T0000Z-080612T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO ALTO IA-POCAHONTAS IA-
1219 AM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
NORTHWESTERN POCAHONTAS AND PALO ALTO COUNTIES...
AT 1215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMMETSBURG...LAURENS...MALLARD...AND RODMAN.
ALTHOUGH THE HEAVY RAIN HAS SUBSIDED FOR NOW...ADDITIONAL RAINFALL
AMOUNTS OF HALF AN INCH TO AN INCH ARE POSSIBLE IN THE WARNED AREA
THROUGH 200 AM CDT WITH ADDITIONAL THUNDERSTORM ACTIVITY FROM
NEBRASKA MOVES INTO WEST CENTRAL IOWA.
AT 1118 PM CDT...LAW ENFORCEMENT CONTINUED TO REPORT EXTENSIVE
STREET FLOODING IN THE LAURENS AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4325 9457 4325 9446 4291 9446 4263 9492
4301 9492 4326 9464 4326 9457
TIME...MOT...LOC 0519Z 180DEG 0KT 4296 9471
$$
ALBRECHT000
WGUS73 KDMX 120623
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
122 AM CDT THU JUN 12 2008
IAC147-151-120715-
/O.CON.KDMX.FF.W.0086.000000T0000Z-080612T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO ALTO IA-POCAHONTAS IA-
122 AM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
NORTHWESTERN POCAHONTAS AND PALO ALTO COUNTIES...
AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMMETSBURG...LAURENS...MALLARD...AND RODMAN.
ALTHOUGH THE HEAVY RAIN HAS SUBSIDED FOR NOW...ADDITIONAL RAINFALL
AMOUNTS OF HALF AN INCH TO AN INCH ARE POSSIBLE IN THE WARNED AREA
THROUGH 300 AM CDT WITH ADDITIONAL LIGHT TO MODERATE RAINFALL MOVING
NORTHEAST FROM NEBRASKA.
EARLIER LAW ENFORCEMENT REPORTED EXTENSIVE STREET FLOODING IN THE
LAURENS AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4325 9457 4325 9446 4291 9446 4263 9492
4301 9492 4326 9464 4326 9457
TIME...MOT...LOC 0622Z 180DEG 0KT 4296 9471
$$
ALBRECHT000
WGUS73 KDMX 120722
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
220 AM CDT THU JUN 12 2008
IAC147-151-120730-
/O.EXP.KDMX.FF.W.0086.000000T0000Z-080612T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO ALTO IA-POCAHONTAS IA-
220 AM CDT THU JUN 12 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN POCAHONTAS
AND PALO ALTO COUNTIES...
RAINFALL AMOUNTS IN EXCESS OF 1.5 INCHES HAVE BEEN REPORTED IN THE
WARNED AREA...AND RADAR INDICATES UP TO 3 INCHES OF RAIN HAS FALLEN.
THIS WILL CAUSE PONDING IN FIELDS AND DITCHES TO OVERFLOW ONTO ROADS.
AT 143 AM CDT...LAW ENFORCEMENT REPORTED EXTENSIVE STREET
FLOODING IN THE LAURENS AREA.
AT 143 AM CDT...LAW ENFORCEMENT REPORTED WATER OVER HWY 18 ONE MILE
EAST OF CYLINDER.
THE FLASH FLOOD WARNING WILL BE REPLACED BY AN AREAL FLOOD WARNING.
LAT...LON 4325 9457 4325 9446 4291 9446 4263 9492
4301 9492 4326 9464 4326 9457
TIME...MOT...LOC 0623Z 180DEG 0KT 4296 9471
$$
DONAVONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 6:48 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 11, 6:48 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 648 PM CDT WED JUN 11 2008 .DISCUSSION... LARGE MID-LEVEL CYCLONE SITS OVER NORTHERN ROCKIES WITH SHORTWAVE SWINGING AROUND ITS SOUTHERN PERIPHERY EVIDENT ON WV IMAGERY. SFC ANALYSIS SHOWS LOW PRESSURE NEARLY STATIONARY IN EASTERN SD WITH WARM/STATIONARY FRONT STRETCHED ACROSS SOUTHERN MN AND WI...AND COLD FRONT EXTENDING THROUGH EASTERN NE AND CENTRAL/WESTERN KS. DEEP SOUTHERLY FLOW IN THE WARM SECTOR HAS ALLOWED LOW-LEVEL MOISTURE TO POOL UP ACROSS OUR AREA...WITH DEWPOINTS NOW IN THE MID/UPPER 60S ACROSS THE SOUTHERN 2/3 OF THE STATE. SKIES HAVE LARGELY CLEARED OUT BEHIND EARLIER CONVECTIVE CLUSTER AND ARE NOW PARTLY CLOUDY OVER MUCH OF CENTRAL IOWA...ALLOWING TEMPERATURES TO RISE INTO THE LOWER 80S IN SOME LOCATIONS. WITH THE INCREASE IN LOW-LEVEL MOISTURE AND WARM AIR INSTABILITY IS INCREASING SIGNIFICANTLY. WIND SHEAR ALSO HIGH WITH SWERLY FLOW ALOFT AND AN 850 MB JET OVER WESTERN IA. AS THE MID-LEVEL SHORTWAVE REVOLVES AROUND THE SOUTHEASTERN PERIPHERY OF THE LOW THIS EVENING...IT WILL KICK THE SURFACE LOW NORTHEAST BRINGING THE COLD FRONT THROUGH CENTRAL IA OVERNIGHT. FIRST THREAT WILL BE ISOLATED CONVECTION IN THE WARM SECTOR WELL AHEAD OF THE FRONT THIS EVENING/EARLY TONIGHT...HOWEVER IT APPEARS THAT WARM AIR ABOVE THE SFC WILL PROVIDE SUFFICIENT CAP TO KEEP THIS IN CHECK. ANYTHING THAT DOES DEVELOP IN THIS TIMEFRAME WILL HAVE A GOOD CHANCE OF GOING SEVERE GIVEN THE ENVIRONMENT. STORMS ALONG AND JUST AHEAD OF THE COLD FRONT WILL ENTER OUR AREA BETWEEN 00Z AND 04Z...MOVING ACROSS THROUGH THE NIGHT. PRIMARY SEVERE THREAT WILL BE NWERN HALF OF CWA...WITH CONVECTION TRANSITIONING TO ELEVATED AND SEVERE THREAT DIMINISHING BUT STILL PRESENT AFTER ABOUT MIDNIGHT. QPF DIFFICULT TO PIN DOWN TONIGHT...BUT HEAVY RAIN WILL BE WIDESPREAD WITH THE HIGHEST AMOUNTS LIKELY EARLIER IN THE NIGHT ACROSS THE NORTHWEST. FRONT WILL MOVE SOUTHEAST ACROSS IA ON THU AND MAY SEE ADNL TSRA DURING THE AFTERNOON OVER THE SERN THIRD. THAT SHOULD MOVE SE OF THE CWA BY SNST AND EXPECT IA TO MISS MOST OF THE CWA. PTRN CHNG WILL GIVE IA A BREAK FRM THE ACTIVE WX FOR ABOUT A WEEK AS THE OVR ALL PTRN BASICALLY SHIFTS 180 DEGREES. SOME PCPN ON TAP FOR THE SUN INTO MON TIMEFRAME, BUT NOT AS WDSPRD OR HEAVY AS HAS BEEN THE CASE OF LATE. && .AVIATION...12/00Z SVR SQUALL LINE ENTERING WRN IA WILL BE THE MAIN WX FEAT WITH THIS SET. TIMED THE SYS ACRS THE CWA OVR NGT WITH IT REACHING KFOD BY AROUND 02Z AND KOTM ARND 08Z. MAIN AREA LKLY TO LAST ABOUT 2 HRS WITH SOME -TSRA AFT MAIN LINE. OUTSIDE OF TSRA, GENL VFR CONDS WILL HOLD THRU FCST PD. WILL BE A CHANCE OF REDEVELOPMENT OVR THE SERN TAFS BY THE MID DAY PERIOD ON THU...WITH ENTIRE AREA SHIFTING SWD BY END OF TAF PD. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ADAIR-ADAMS- AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS- CERRO GORDO-CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE- HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MADISON-MARSHALL- PALO ALTO-POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA-TAYLOR-UNION- WEBSTER-WINNEBAGO-WORTH-WRIGHT. && MS JUN 08
Hazardous weather outlook, Jun 11, 3:48 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 348 PM CDT WED JUN 11 2008 IAZ026>028-037>039-048>050-060>062-072>075-082>086-093>097-122100- FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL- TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION- CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 348 PM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT STRONG THUNDERSTORMS WILL DEVELOP TO THE WEST AND MOVE INTO THE AREA THIS EVENING. THE STRONG STORMS WILL ADVANCE EAST TO THE INTERSTATE 35 CORRIDOR BY AROUND MIDNIGHT. ALL MODES OF SEVERE WEATHER AREA LIKELY THIS EVENING. WIDESPREAD HEAVY RAIN IS ALSO LIKELY WITH THESE STORMS. NUMEROUS AREAL AND RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS CENTRAL IOWA. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS LINGERING INTO THURSDAY EVENING. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS EARLY FRIDAY AND A BETTER CHANCE FOR STORMS ON SUNDAY INTO MONDAY. THE SEVERE WEATHER POTENTIAL AT THIS TIME LOOKS TO BE MINIMAL WHILE THE HEAVY RAIN POTENTIAL HAS YET TO BE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR A TWO TO THREE HOUR PERIOD FROM THE BEGINNING OF THE THUNDERSTORMS THIS EVENING...AND IS NOT EXPECTED THURSDAY. IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-081- 092-122100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD- CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- TAYLOR- 348 PM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT STRONG THUNDERSTORMS WILL DEVELOP AND MOVE INTO WESTERN IOWA THIS EVENING. THE STORMS WILL ADVANCE TO THE INTERSTATE 35 CORRIDOR BY AROUND MIDNIGHT...AND ACROSS OUR AREA BETWEEN MIDNIGHT AND 5 AM. THE MAIN SEVERE WEATHER THIRD WILL BE FOR HAIL AND HIGH WINDS. WIDESPREAD HEAVY RAIN IS ALSO LIKELY WITH THESE STORMS. NUMEROUS AREAL AND RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS CENTRAL IOWA. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS LINGERING INTO EARLY FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTHEAST OF A LAMONI TO TAMA LINE DURING THE AFTERNOON THURSDAY. A BETTER CHANCE FOR STORMS WILL ARRIVE ON SUNDAY INTO MONDAY. THE SEVERE WEATHER POTENTIAL AT THIS TIME LOOKS TO BE MINIMAL WHILE THE HEAVY RAIN POTENTIAL HAS YET TO BE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM AROUND MIDNIGHT THROUGH THE PREDAWN HOURS...AND POSSIBLY THURSDAY AFTERNOON.
In the hours before
Local storm report, Jun 11, 7:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
752 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TORNADO 3 NNW DOW CITY 41.97N 95.52W
06/11/2008 CRAWFORD IA LAW ENFORCEMENT
&&
MRUSSELLLocal storm report, Jun 11, 8:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
806 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TORNADO 4 S BUCK GROVE 41.86N 95.40W
06/11/2008 CRAWFORD IA LAW ENFORCEMENT
&&
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:12 PM CDT | Tornado Warning | DMX | Emmet, Palo Alto | 48 min |
| Jun 11, 7:29 PM CDT | Tornado Warning | DMX | Emmet, Palo Alto | 46 min |
| Jun 11, 7:39 PM CDT | Tornado Warning | DMX | Crawford | 18 min |
| Jun 11, 7:41 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 34 min |
| Jun 11, 7:46 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 44 min |
| Jun 11, 7:53 PM CDT | Tornado Warning | DMX | Crawford | 52 min |
| Jun 11, 7:59 PM CDT | Flash Flood Warning | DMX | Crawford | 6 hr |
| Jun 11, 8:02 PM CDT | Tornado Warning | DMX | Sac | 28 min |
| Jun 11, 8:12 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 48 min |
| Jun 11, 8:15 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 45 min |
| Jun 11, 8:17 PM CDT | Tornado Warning | DMX | Audubon, Carroll | 43 min |
| Jun 11, 8:26 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 34 min |
| Jun 11, 8:31 PM CDT | Tornado Warning | DMX | Carroll | 29 min |
| Jun 11, 8:33 PM CDT | Tornado Warning | DMX | Kossuth | 42 min |
| Jun 11, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 27 min |
| Jun 11, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 57 min |
| Jun 11, 8:52 PM CDT | Flash Flood Warning | DMX | Sac | 6 hr |
| Jun 11, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 46 min |
| Jun 11, 8:59 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 31 min |
| Jun 11, 9:06 PM CDT | Flash Flood Warning | DMX | Kossuth | 6 hr |
| Jun 11, 9:10 PM CDT | Severe Thunderstorm Warning | DMX | Webster | 50 min |
| Jun 11, 9:12 PM CDT | Tornado Warning | DMX | Kossuth | 33 min |
| Jun 11, 9:16 PM CDT | Flash Flood Warning | DMX | Audubon, Carroll, Cass | 6 hr |
| Jun 11, 9:18 PM CDT | Severe Thunderstorm Warning | DMX | Greene, Guthrie | 42 min |
| Jun 11, 9:33 PM CDT | Flash Flood Warning | DMX | Cerro Gordo, Worth | 6 hr |
| Jun 11, 9:35 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago | 40 min |
| Jun 11, 9:37 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 38 min |
| Jun 11, 9:54 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 36 min |
| Jun 11, 9:55 PM CDT | Flash Flood Warning | DMX | Adair, Greene, Guthrie, Webster | 6 hr |
| Jun 11, 9:57 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 48 min |
| Jun 11, 10:01 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 44 min |
| Jun 11, 10:02 PM CDT | River Flood Warning | DMX | Humboldt | 13 hr |
| Jun 11, 10:21 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock | 39 min |
| Jun 11, 10:26 PM CDT | Flash Flood Warning | DMX | Boone, Dallas | 6 hr |
| Jun 11, 10:26 PM CDT | Severe Thunderstorm Warning | DMX | Story | 49 min |
| Jun 11, 10:32 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 43 min |
| Jun 11, 10:34 PM CDT | Flash Flood Warning | DMX | Franklin, Hamilton, Story, Wright | 6 hr |
| Jun 11, 10:38 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 52 min |
| Jun 11, 11:01 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy | 44 min |
| Jun 11, 11:04 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall, Tama | 56 min |
| Jun 11, 11:08 PM CDT | Flash Flood Warning | DMX | Hancock, Winnebago | 6 hr |
| Jun 11, 11:16 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 29 min |
| Jun 11, 11:20 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 55 min |
| Jun 11, 11:27 PM CDT | Flash Flood Warning | DMX | Adams | 6 hr |
| Jun 12, 12:08 AM CDT | River Flood Warning | DMX | Cass | 21 hr |
| Jun 12, 12:15 AM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 6 hr |
| Jun 12, 12:23 AM CDT | Flash Flood Warning | DMX | Polk | 6 hr |
| Jun 12, 12:28 AM CDT | Flash Flood Warning | DMX | Madison | 6 hr |
| Jun 12, 1:28 AM CDT | Flash Flood Warning | DMX | Marshall, Tama | 6 hr |
| Jun 12, 2:26 AM CDT | Areal Flood Warning | DMX | Palo Alto, Pocahontas | 6 hr |
| Jun 12, 3:06 AM CDT | Areal Flood Warning | DMX | Kossuth | 6 hr |
| Jun 12, 3:22 AM CDT | Areal Flood Warning | DMX | Audubon, Carroll, Cass | 5 hr |
| Jun 12, 3:50 AM CDT | Areal Flood Warning | DMX | Adair, Guthrie | 6 hr |
| Jun 12, 4:05 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 40 min |
| Jun 12, 4:23 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie | 23 min |
| Jun 12, 5:30 AM CDT | Areal Flood Warning | DMX | Adams | 3 hr |
| Jun 12, 6:26 AM CDT | Areal Flood Warning | DMX | Madison | 3 hr |
| Jun 12, 7:00 AM CDT | Areal Flood Warning | DMX | Adair, Adams, Audubon, Black Hawk, Boone, Bremer and 26 more | 12 hr |
| Jun 12, 9:39 AM CDT | River Flood Warning | DMX | Decatur | 34 hr |
| Jun 12, 12:21 PM CDT | River Flood Warning | DMX | Story | 15 hr |
| Jun 12, 1:13 PM CDT | River Flood Warning | DMX | Lucas | 38 hr |
| Jun 12, 1:27 PM CDT | River Flood Warning | DMX | Polk | 14 hr |
| Jun 12, 3:04 PM CDT | Areal Flood Warning | DMX | Marion | 12 hr |
| Jun 12, 3:09 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion | 29 min |
| Jun 12, 3:29 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 27 min |
| Jun 12, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 28 min |
| Jun 12, 3:58 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek | 27 min |
| Jun 12, 4:21 PM CDT | Tornado Warning | DMX | Appanoose, Davis | 39 min |
| Jun 12, 4:40 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 34 min |
| Jun 12, 4:47 PM CDT | Severe Thunderstorm Warning | DMX | Monroe | 32 min |
| Jun 12, 4:57 PM CDT | Tornado Warning | DMX | Davis | 48 min |
| Jun 12, 5:06 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 39 min |
| Jun 12, 5:19 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Monroe, Wapello | 12 hr |
| Jun 12, 5:26 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 14 min |
| Jun 12, 5:30 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek | 17 min |
| Jun 12, 5:36 PM CDT | Severe Thunderstorm Warning | DMX | Monroe | 24 min |
| Jun 12, 5:48 PM CDT | Tornado Warning | DMX | Davis | 30 min |
| Jun 12, 6:56 PM CDT | Areal Flood Warning | DMX | Adair, Adams, Black Hawk, Boone, Bremer, Butler and 17 more | 12 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.